Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 18, 2020, 3:45 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Apr 18, 2020, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2020, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 18, 2020, 1:00 PM CDT
- Expired
- Apr 18, 2020, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WWUS74 KMAF 180845 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CDT Sat Apr 18 2020 NMZ027-TXZ270-271-190200- /O.UPG.KMAF.HW.A.0017.200418T1800Z-200419T0200Z/ /O.NEW.KMAF.HW.W.0027.200418T1800Z-200419T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MDT Sat Apr 18 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
090 WWUS74 KMAF 181902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CDT Sat Apr 18 2020 NMZ027-TXZ270-271-190200- /O.CON.KMAF.HW.W.0027.000000T0000Z-200419T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 102 PM MDT Sat Apr 18 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 18, 3:42 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 18, 3:42 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
342 AM CDT Sat Apr 18 2020
.DISCUSSION...
Upper low near the 4 Corners Region this morning with a secondary
trough swinging across Srn CA. The low will track E across the
TX/OK Panhandles today with the trough moving into the area tonight.
After trough passes east will have brief ridging over the area
Sunday. Another closed low will reach CA Monday before quickly
swinging across AZ and NM Tuesday. After this low moves east high
pressure will once again return to the area through mid week with a
broad trough expected Friday.
Starting off the day with post frontal conditions... an easterly
wind and increasing low clouds. A Leeside low sets up today over
Srn CO with a trough extending southward across the area. The wind
will come around to the W today as the trough drags eastward pushing
the clouds east. All this will result in warmer temps today with
readings climbing into the 70s and 80s. Sunday will even be a bit
warmer but A backdoor front tries to briefly push down into NE
Permian Basin late Sunday as a surface ridge builds south. Models
not in agreement as far as fropa timing whether or not will be early
enough to affect afternoon highs. Temps will continue to warm Monday
into next week as 80s become widespread and some 90s appear.
Ahead of approaching upper trough 700mb wind will increase to 40kts
across the west... will upgrade the High Wind Watch for the
Guadalupes to a warning. As far as precipitation the forecast looks
dry other than some low pops over the east in the extended.
&&
.FIRE WEATHER...
Low relative humidity values will be present today across southeast
New Mexico and most areas south and west of the Pecos River. Winds
will be near or above 20 mph across much of this area. Fuels across
the area will continue to dry out but won't yet be critically dry.
Elevated to near critical fire weather will be present today so will
issue an RFD. Low RH values will continue across some or most of the
area through mid to late next week. Fuels will continue to dry out
as rain chances remain low to nil. Temperatures will warm back up to
above normal beginning Sunday. Tuesday looks to be the most
favorable day for critical fire weather with winds increasing in
strength and low RH values as far east as the western Permian Basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 54 83 50 / 10 0 0 0
Carlsbad 81 52 83 52 / 0 0 0 0
Dryden 81 57 92 57 / 0 0 0 0
Fort Stockton 82 56 85 55 / 0 0 0 0
Guadalupe Pass 74 48 73 48 / 0 0 0 0
Hobbs 75 49 79 49 / 0 0 0 0
Marfa 79 44 76 41 / 0 0 0 0
Midland Intl Airport 76 54 84 53 / 10 0 0 0
Odessa 76 54 84 52 / 10 0 0 0
Wink 82 51 86 52 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon today to 8 PM MDT this evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon today to 8 PM MDT this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
80/72Hazardous weather outlook, Apr 17, 2:24 PM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 PM CDT Fri Apr 17 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 224 PM CDT Fri Apr 17 2020 /124 PM MDT Fri Apr 17 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated to near critical fire weather conditions are possible across the Upper Trans Pecos, Southeast New Mexico Plains, and higher terrain Saturday. High winds are possible in the Guadalupe Mountains on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.